Geometric and Functional Analysis

, Volume 24, Issue 3, pp 887–915 | Cite as

Classification of invariant Fatou components for dissipative Hénon maps

Article

Abstract

Fatou components for rational endomorphisms of the Riemann sphere are fully classified and play an important role in our view of one-dimensional dynamics. In higher dimensions, the situation is less satisfactory. In this work we give a nearly complete classification of invariant Fatou components for moderately dissipative Hénon maps. Namely, we prove that any such a component is either an attracting or parabolic basin, or the basin of a rotation domain. More specifically, recurrent Fatou components were classified about 20 years ago (modulo the problem of existence of Herman ring basins), while in this paper we prove that non-recurrent invariant Fatou components are semi-parabolic basins. Most of our methods apply in a more general setting.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. Aba91.
    Abate M.: Iteration theory, compactly divergent sequences and commuting holomorphic maps. Annali della Scuola Normale Superiore di Pisa—Classe di Scienze (4) 18(2), 167–191 (1991)MATHMathSciNetGoogle Scholar
  2. BS91a.
    Bedford E., Smillie J.: Polynomial diffeomorphisms of \({\mathbb{C}^2}\) : currents, equilibrium measure and hyperbolicity. Inventiones Mathematicae 103(1), 69–99 (1991)CrossRefMATHMathSciNetGoogle Scholar
  3. BS91b.
    Bedford E., Smillie J.: Polynomial diffeomorphisms of \({\mathbb{C}^2}\) : II. Stable manifolds and recurrence. Journal of the American Mathematical Society 4(4), 657–679 (1991)MATHMathSciNetGoogle Scholar
  4. BS99.
    E. Bedford and J. Smillie. External rays in the dynamics of polynomial automorphisms of C2. In: Contemporary Mathematics, Vol. 222. AMS, Providence (1999).Google Scholar
  5. BC91.
    Benedicks M., Carleson L.: The dynamics of the Hénon mapping. Annals of Mathematics (2) 133(1), 73–169 (1991)CrossRefMATHMathSciNetGoogle Scholar
  6. BM04.
    Bracci F., Molino L.: The dynamics near quasi-parabolic fixed points of holomorphic diffeomorphisms in \({\mathbb{C}^2}\). American Journal of Mathematics 126(3), 671–686 (2004)CrossRefMATHMathSciNetGoogle Scholar
  7. BRZ13.
    Bracci F., Raissy J., Zaitsev D.: Dynamics of multi- resonant biholomorphisms. International Mathematics Research Notices 20, 4772–4797 (2013)MathSciNetGoogle Scholar
  8. BZ13.
    Bracci F., Zaitsev D.: Dynamics of one-resonant biholomorphisms. Journal of the European Mathematical Society 15, 179–200 (2013)CrossRefMATHMathSciNetGoogle Scholar
  9. CLM05.
    De Carvalho A., Lyubich M., Martens M.: Renormalization in the Hénon family, I: universality but non-rigidity. Journal of Statistical Physics, Special issue dedicated to Feigenbaum’s 60th birthday 121, 611–669 (2005)MATHMathSciNetGoogle Scholar
  10. Giu10.
    P. Di Giuseppe. Topological Classification of Holomorphic, Semi-Hyperbolic Germs. In: "Quasi-Absence" of Resonances. available on arXiv:math/0501397.
  11. DL12.
    R. Dujardin and M. Lyubich. Stability and bifurcations for polynomial automorphisms of \({\mathbb{C}^2}\). Manuscript in preparation.Google Scholar
  12. EL89.
    Eremenko A., Levin G.: On periodic points of a polynomial. Ukrainian Mathematical Journal 41(11), 1258–1262 (1989)CrossRefMATHMathSciNetGoogle Scholar
  13. FS92.
    Fornæss J.-E., Sibony N.: Complex Hénon mappings in \({\mathbb{C}^2}\) and Fatou-Bieberbach domains. Duke Mathematical Journal 65(2), 345–380 (1992)CrossRefMATHMathSciNetGoogle Scholar
  14. FS94.
    Fornæss J.E., Sibony N.: Complex dynamics in higher dimension. I. Asterisque 222, 201–231 (1991)Google Scholar
  15. FS95.
    Fornæss J.-E., Sibony N.: Classification of recurrent domains for some holomorphic maps. Mathematische Annalen, 301 (1995), no. 4, 813–820.CrossRefMATHMathSciNetGoogle Scholar
  16. FS95b.
    Fornæss J.-E., Sibony N.: Complex dynamics in higher dimension II, modern methods in complex analysis. Annals of Studies 137, 135–182 (1995)Google Scholar
  17. FM89.
    Friendland S., Milnor J.: Dynamical properties of plane polynomial automorphisms. Ergodic Theory and Dynamical Systems 9(1), 67–99 (1989)MathSciNetGoogle Scholar
  18. GO08.
    A.A. Goldberg and I.V. Ostrovskii. Value distribution of meromorphic functions. Translations of Mathematical Monographs, Vol. 236. AMS (2008).Google Scholar
  19. Hak94.
    Hakim M.: Attracting domains for semi-attractive transformations of \({\mathbb{C}^p}\). Publicationes Mathematicae 38, 479–499 (1994)MATHMathSciNetGoogle Scholar
  20. HK76.
    W.K. Hayman and P.B. Kennedy. Subharmonic functions, Vol. I. London Mathematical Society Monographs, No. 9. Academic Press (1976).Google Scholar
  21. HPS70.
    Hirsch M.W., Pugh C.C., Shub M.: Invariant Manifolds. Bulletin of the American Mathematical Society 76(5), 1015–1019 (1970)CrossRefMATHMathSciNetGoogle Scholar
  22. Hor94.
    L. Hörmander Notions of convexity. Progress in Mathematics, 127. Birkhäuser (1994).Google Scholar
  23. Hub86.
    J.H. Hubbard. The Hénon mapping in the complex domain. In: M.F. Barnsely and S.G. Demko (eds) Chaotic Dynamics and Fractals. Academic, Orlando (1986).Google Scholar
  24. HO94.
    Hubbard J.H., Oberste-Vorth R.W.: Hénon mappings in the complex domain. I. The global topology of dynamical space. Institut des Hautes Etudes Scientifiques—Publications Mathmatiques 79, 5–46 (1994)CrossRefMATHMathSciNetGoogle Scholar
  25. HO95.
    Hubbard J.H., Oberste-Vorth R.W.: Hénon mappings in the complex domain. I. Projective and inductive limits of polynomials. Advanced Science Institutes Series C: Mathematical and Physical Sciences 464, 89–132 (1995)MathSciNetGoogle Scholar
  26. HP94.
    Hubbard J.H., Papadopol P.: Superattractive fixed points in \({\mathbb{C}^n}\). Indiana University Mathematics Journal 43(1), 321–365 (1994)CrossRefMATHMathSciNetGoogle Scholar
  27. JL03.
    Jupiter D., Lilov K.: Invariant Fatou components of automorphisms of \({\mathbb{C}^2}\). Far East Journal of Dynamical Systems 6(1), 49–65 (2003)MathSciNetGoogle Scholar
  28. LL85.
    Lyubich M., Lyubich Yu.: Spectral theory for almost periodic representations of semigroups. Ukrainian Mathematical Journal 36, 474–478 (1985) (Translation from Russian)CrossRefGoogle Scholar
  29. Mil68.
    J. Milnor. Singular points of complex hypersurfaces. In: Annals of Mathematics Studies, Vol. 61. Princeton University Press, Princeton (1968).Google Scholar
  30. Mil99.
    J. Milnor. Dynamics in one complex variable. In: Annals of Mathematical Studies, Vol. 160. Princeton University Press, Princeton (1999).Google Scholar
  31. New74.
    Newhouse. Diffeomorphisms with infinitely many sinks. Topology, 13 (1974), 9–18.Google Scholar
  32. Pap57.
    Papakyriakopoulos C.D.: On Dehn’s lemma and the asphericity of knots. Annals of Mathematics 66(2), 1–26 (1957)CrossRefMATHMathSciNetGoogle Scholar
  33. PZ10.
    Peters H., Zeager C.: Tautness and Fatou components in \({\mathbb{P}^2}\). Journal of Geometric Analysis 22(4), 934–941 (2012)CrossRefMATHMathSciNetGoogle Scholar
  34. Sod00.
    M. Sodin. Lars Ahlfors’ thesis. Israel mathematical Conference Proceedings, Vol. 14 (2000).Google Scholar
  35. Sul85.
    Sullivan D.: Quasiconformal homeomorphisms and dynamics. I. Solution of the Fatou-Julia problem on wandering domains. Annals of Mathematics 122, 401–418 (1985)CrossRefMATHMathSciNetGoogle Scholar
  36. Ued86.
    Ueda T.: Local structure of analytic transformations of two complex variables I. Journal of Mathematics of Kyoto University 26(2), 233–261 (1986)MATHMathSciNetGoogle Scholar
  37. Ued94.
    Ueda T.: Fatou sets in complex dynamics on projective spaces. Journal Mathematical Society of Japan 46, 545–555 (1994)CrossRefMATHMathSciNetGoogle Scholar
  38. Ued08.
    Ueda T.: Holomorphic maps on projective spaces and continuations of Fatou maps. Michigan Mathematical Journal 56(1), 145–153 (2008)CrossRefMATHMathSciNetGoogle Scholar
  39. Wim05.
    Wiman A.: Sur une extention d’un théoréme de M. Hadamard. Arkiv för Matematik, Astronomi och Fysik 2(14), 1–5 (1905)Google Scholar
  40. WeiJ03.
    Weickert B.J.: Nonwandering, nonrecurrent Fatou components in \({ \mathbb{P}^2 }\). Pacific Journal of Mathematics, 211(2), 391–397 (2003)CrossRefMATHMathSciNetGoogle Scholar

Copyright information

© Springer Basel 2014

Authors and Affiliations

  1. 1.Institute for Mathematical Sciences, Stony Brook UniversityStony BrookUSA
  2. 2.Korteweg de Vries Institute for MathematicsUniversity of AmsterdamAmsterdamNetherlands

Personalised recommendations